I always was a slender person and exercise and never used junk foods. I an in my seventies and have a Heart problem now that they can't explain why. I have a weak Heart. So I take a lot of medicine now and eat very small portions and for the first time I have gained at least 35lbs in a matter of a few Months. I told this to my Primary Doc. She said go on a diet I told her I was 124lbs since I was 16yrs and this is unusual. It seems to me there is a reason for this. You know when you get older I find your not considered any more and your problems are ignored. I also mentioned I have severe stomach pains. and she gave me a prescription for indigestion. I still have the weight and the side pain under my ribs/ I think I need another Doctor??????????
Check your thyroid gland for the production of hormones. If you are gaining weight all of a sudden, thyroid can be the main reason. consult a doctor and have a thyroid function analysis.
Sounds like the meds to me, weight gain is a very very common side effect for many drugs. You say that you find you are not being considered and problems ignored, I have felt this my whole life! I avoid doctors as much as possible now, they never really have anything to say that helps me anyway, just pills to push. It might be you need those pills true, but you also need to know what those pills will do to you, the good the bad and the ugly.
Hey mjhmorris, try reading a book by Joseph Murphy it is called Your Subconscious Mind. Maybe you ll find the answer there or at least it will help you to feel better and control your weight. Am sure about that! Good luck!
A second opinion is always a good idea.
Wishing you the very best. Will keep you in my prayers.
My Mother was thin all her life - the meds she was taking she stated caused her to gain weight.
If your waist exceeds 35" - this is dangerous. For men, it is 40".
The additional weight is a concern - not just for your appearance but also for your joints and for your heart.
I know seeing another doctor is difficult but your health is so important.
Compliments of the Season.
Your sudden weight gain could be a side effect of the drugs which were prescribed and it's not a bad seeking a second opinion. So, go ahead and do that. All the best.
I agree it sounds like a side effect of your medication. Why not take the name of each drug and google it, so you can read their side-effects for yourself.
Whatever you do, don't stop taking the pills as your doctor put you on them for a reason.
You mentioned side pain under your ribs - which side? If its the right side it could indicate a problem with your gall-bladder. again you may be on medication that is irritating it.
The left side could indicate gas build-up which again can be caused by certain medications.
Arm yourself with your own knowledge and present it to your doctor.
You need to know what exactly is your problem.
Do you really need a lot of medications?
It might be that you are just poisoning your body with it.
It might be completely unnecessary.
If you are 70 they (doctors) indeed might not pay attention. If you are old you are supposed to have problems.
Gaining weight is always a side effect so to say of something and you have to find out what is going on with your body.
Go to another doctor and investigate every single medicine you are taking yourself. You migh be unpleasantly surprised.
You might have something with your food, check what you are eating. Or water. You never know nowadays. Do you have stress or worries? Do you sleep at night, is it a quiet place?
What exactly do you eat? Do you eat procesed food, sugar? Do you drink a lot of pasterised milk? Check you gal-bladder as somebody mentioned. it's your life, don't wait for somebody to save it.
Any time your health changes rapidly you need to take it seriously! Combined with the stomach pains, rapid weight gain is definitely a symptom of SOMETHING!
Is the weight gain all over or centered in your abdomen?
I agree with the advice to Google each one of the meds you are on and see how many of them list "weight gain" as a side effect.
And also check "stomach irritation."
It may also be that with a weaker heart you are less active than when you were younger/thinner.
But for your PCP to dismiss your concerns and tell you to simply "go on a diet" is not appropriate and could be very dangerous.
GOOD LUCK and please keep us all posted. MM
I think a second medical opinion is a must if you are still worried. Time to check thyroid and other bloodwork perhaps?
I have also gained a lot of weight after having some health problems (cancer). In my case steroids had a lot to do with it, plus a change in lifestyle due to being too sick to get out of bed for 2 years.
Also, my Dad gained a lot of water-weight with his heart disease because kidney function is closely related to heart health.
I would definitely go to another doctor - one with a little respect for your input and opinions. You have had that body a lot longer than the doctor and you know when something isn't right, so keep going till you find a good doctor.
Good luck and may God bless you!
by Kari 5 years ago
What is behind gaining weight but not inches?I know that water weight can have an influence on gaining weight that fluctuates, but what about weight that sticks - like 5 to 10 pounds? How can you gain that kind of weight but not gain any inches of fat on your body? Do you think it is better to...
by Mammas7 7 years ago
You're gaining weight and you haven't changed anything for this to happen. You find out you have a Thyroid problem.This means losing a hormone. Taking a pill every morning is suppose to help, but you are still gaining weight!This could lead to other problems, like depression. Any ideas?
by hawaiiangirl 6 years ago
If you took a medication that had a side effect, would you continue to take it after the first day?
by m.l.prajapati51 8 years ago
i am a mental pesent but all medicine creat side effect like seeing grains in eyes what will be...when side effect ceme i am becom med to releas this side effect i am went to sleep& consentreting my mind to any object when clear picture of object is seen my side effect is releas.
by Melanie Palen 19 months ago
Why am I gaining weight in my stomach?I've never really been on the heavy side before, but now that I'm in my thirties, I've started to gain some weight. I noticed that I am gaining a little bit of weight everywhere, but it really seems to be in the stomach area. Why is this?
by 910chris 6 years ago
Can anyone give me some good, solid tips on gaining weight?Some have said a 5000 calorie diet but that is hard to sustain. Im looking for a good healthy way to go from 140 to 160.
Copyright © 2019 HubPages Inc. and respective owners. Other product and company names shown may be trademarks of their respective owners. HubPages® is a registered Service Mark of HubPages, Inc. HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.
|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisement has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|